I am sure everyone is aware of the new upcoming black box on these drugs. I want to stop taking them. I used Avandamet and now switched to the ActosMet, but now I don't want either. My problem is I am in the process of switching doctors so not a good time for me just to stop taking them. What are you guys using for long acting agents to treat your diabetes? These were the agents given to me for long term blood sugars now I am at a lose of what to expect to use now. What is everyone else using to help? The Metformin doesn't worry me, but now I need one to pick up the slack for long term. Tell me what you are using please
My husband is taking Actos every other day now plus bitter melon and fenugreek and his A1C is now 6.1. These supplements are what they take in India for diabetes. Last fasting glucose was 79. He never touched insulin.
Do you eat sugar?
I have been on actosplus met for 3 months along with Januvia. My blood sugar levels have dropped tremedously well. I am going to ask to be taken off the actoplus met and maybe just try the Januvia alone since I am better with my diet also. I was also put on cazaar(sp) a drug for lowering blood pressure to protect my kidneys. My blood pressure has never been high....always rather low, but they wanted to help prevent kidney loss. anyone else on the same type of regiment?
I am a type 2 diabetic that was on Metformin and suffered side affect's i know they told me that there would be a 2 week adjustment period and my gut did suffer. But i would get really sick and throw up have chills and sweat's along with a headache to start the episode.I hope this medicine help's some of you but beware of the side effect's it can kill you ! I am now taking a formula called sugar ease that is from Banyan Botanicals i will see how this work's for me and report back in 30 day's it does have Gymnema sylvestre in it and is a Ayurvedic
(East Indian) i never tried the extended release Metformin but to me the regular stuff was like taking RAT poison just my 2 cent's. J.B.
Yes, the metformin can kill you with lactic acidosis but the incidence of this happening is extremely rare and usually only in cases of extreme illness or surgery. And, yes the first two weeks on metformin are murder. I threw up, it sets of my migraines, had loose bowels, nausea, its a nightmare. I got to go through the first 2 weeks twice because stupid me got off my medicines at one point due to a death in the family and I stopped taking care of myself. So when I got back on...well you get the picture. But, it really does end at the two week mark and I got phenegren to help me through it. And, after the side effects wear off its benefits outweigh its one potential side effect due to the fact it does help my blood sugars tremendously and your appetite also.
My question is still not really being answered. I refuse to take Actos or Avandia due to they are all on the FDA list as the class of drugs to be black boxed. Not just Avandia. Its the class of drugs themselves. I am going to continue to take it until I see the doctor the 31st of this month, but what I want to know is there another long term acting agent out there that is safer to take and someone has the information on it? Metformin is a short term agent and usually assists your blood sugar levels within 2 weeks, Avandia and Actos is a long term assisting agent that takes about 6 to 8 weeks to kick in to assist in helping to regulate your blood sugars. It was what helped me from having the dawn phenomenon and now with it being dangerous I need to replace it with something. What are others taking besides this class of drugs? I guess I will discuss it with my doctor on the next visit. But, my father has severe coronary heart disease which x2 my risk, then diabetes x2 my risk. That is a quadruple risk and I don't want anything else to take to pile up on top of that which is already sitting there waiting for me. Hence, my search.
And as far as eating sugar~~ I'm diabetic...I know better.
Well i was on Metformin for quite awhile plus 2 year's and feel this drug is more dangerous then most people know terrible side effect's in my case..too hard on my liver i am feeling better in just two day's being off the stuff yes my B.G. is a little higher but at least i am not a walking ZOMBIE will try a more natural approach and adjust my insulin. If it work's for ya go for it ! Just be very aware of all side effect's ! Thanx J.B.
ask your doctor to try Januvia. I was taking it alone and had no side affects at all. but, becuase I couldn't control myself with what I ate, they had to add the actoplus met. The Janvia brought the levels down, just not far enought, but it was my own fault!
I'm very confused. Isn't it the Avandia and Actos that have to now have the new "black label"?? not Metformin/glucophage ? I take the actosplus met and januvia. anyone ever heard anything "bad" about januvia? I have never had any side affects on any of my meds...